HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Addiction & Recovery (http://www.healthboards.com/boards/addiction-recovery/)
-   -   I need strength! (http://www.healthboards.com/boards/addiction-recovery/921268-i-need-strength.html)

mommy5 10-02-2012 02:40 PM

I need strength!
 
I am typing from my phone so will try and keep this short and typo free :)

About a year ago I was prescribed Xanax and temazepam for anxiety and sleeping. At first I took them as prescribed but soon it turned into running out a week early, then two weeks early, etc. now it's down to days. It's like a binge for a few days then miserable til my next refill and on and on.

Finally after my last temazepam "binge" my husband confronted me and we both broke down in tears. There have been things like minor car accidents (no police, no one injured), saying and doing things I don't remember and so on. Honestly I'm lucky to still be alive.

Anyway it felt amazing to be open and honest with him and I feel so good right now. But of course my automatic refill for Xanax came up today and its sitting at the pharmacy as we speak. I can't bring myself to get it (yet) and don't want to but there's this little voice egging me on. I do not want to lie to my husband a I really feel so far that's what is keeping me away. Thankfully it's my last refill and I'm not going back for more.

I just need to stay strong.....

reachout 10-02-2012 06:45 PM

Re: I need strength!
 
Hello Mommy

Welcome. :-)

To come off any benzo, such as Xanax, we really and truly need a solid plan in place. We can not just stop taking them cold turkey after using them for a year or as there would then be a high risk of seizures or worse. Also, I say to you in a gentle way, a super high rate of failure even if we made it past the seizures.

First advice... go own up to your prescribing doctor about what has happened. It is so not a new story. Throw any embarassment out the window because unless we are totally honest with our doctors, we will not get the best possible care.

I have been down the exact same road with Xanax. I can not tell you the weight lifted from me once I told all to my doctor. We have to come clean to get clean. Doctor, Hubby and I sat together and made a plan for withdrawal. The basic rule of thumb is to make no more than a 5%-10% cut from any one dose and then stay there for 10-14 days until the body and brain adjust. We know it has adjusted when the anxiety stops and we feel stronger again. Then, make a cut to another dose. ( I don't know how often you take it per day, or the dose, but it is still the same rules).

I took it in 3 doses per day. as I moved slowly along, I started strecthing out the time before I took the first one of the day. I also inched backwards from the nigt time dose to help my brain and body not depend on it for sleep. Over time, my 3 doses merged into 2 and then, eventually 1 dose per day.

Often the cuts will have to mbe made by crumbling a tablet and eyeballing the dose. Save the crumbs towards another dose.

It took me months to get off them and, in retrospect, I should have taken even more time. It truly needs to be a slow withdrawal.

Hop in with any questions you may have. Please know that you [U]can [/U]do this. It takes time and discipline, but we can do it. Your life will be restored and the "Original" you will rise again.

With hope always
reach


All times are GMT -7. The time now is 10:09 PM.